Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
I have been receiving Botox injections for a number of years both for migraine (a severe headache brought on by changes within the brain to blood vessels in the brain) and temporomandibular joint syndrome (a disorder of the jaw muscles). Recently I have noticed that my eyelids are less visible. I have also noticed that I seem to see better when I lift my lids manually. Could this be a side effect of Botox?
If you received Botox injections — medication used to treat muscular conditions and temporarily remove wrinkles — in your forehead, your frontalis muscles above your eye will be partially weakened. As a result, you may not be able to raise your brows and may feel that your eyelids are heavy. This droopy eyelid effect will wear off in the next three to four months. Please inform your Eye M.D. so that they may inject further away from your eyebrows in the future to avoid this effect.
Answered by: Rona Silkiss, MD
Have a question that hasn't been answered yet? Ask it!
Answered: Mar 11, 2014
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.